Hi, two weeks ago I found out I was overmedicated on synthroid. My TSH was .14 I was taking 125 and I have now been taking 100mcg for two weeks. I can't sleep through the night ever. I consistently wake up after 5 hours of sleep no matter how early I go to bed. I wake up every morning with Anxiety. I am a single mom with a lot on my plate and it is so hard dealing with the anxiety and panic attacks. Has anyone else gone through this and how long did it take before the anxiety went away? I really would appreciate any encouraging input :) Thanks!
Just because your TSH was 0.14, doesn't mean you were over medicated. What were your Free T3 and Free T4 levels? Those are the actual thyroid hormones and more closely match symptoms than TSH, which is a pituitary hormone and fluctuates greatly throughout the day.
Inability to sleep, panic and anxiety are symptoms of hypothyroidism. I had those symptoms when I was very hypo and had a lot of stressful things going on in my life. I had to get up at 3:30 am for work every day, plus was caring for an elderly aunt. I would go to bed around 7:30 pm and consistently woke up around midnight, unable to go back to sleep, so of course, I was exhausted all the time. My TSH stays at < 0.01, but I've never been over medicated.
It takes 4-6 weeks for a dosage change to take full effect, but you might start seeing some changes after a couple weeks.
If you have results for Free T3 and Free T4, please post them and be sure to include reference ranges, which vary lab to lab and have to come from your own report.
Hyper and Hypo can have symptoms of anxiety, panic attacks and sleep issues.
As far as sleep, although not perfect, it is more common when Hyper (too high thyroid) to have difficulty even getting to sleep to start with. Hypo on the other hand more often the person falls immediately asleep but then doesn't sleep soundly and wakes up periodically. Although this is not fool proof. As a person who can't get to sleep often starts the next day very tired and then has no issues falling asleep.
Did you work your way up to 125 mcg or was that your starting dose?
If that was your starting dose that would be MASSIVE and would not be surprising to me at all that you'd have a reaction.
Generally a starter dose is 25 mcg and certainly not more than about 50 mcg. So to start out at 125 mcg is huge.
I know what you are going through. I have been a working mom my whole life and tried to balance work, kids, family. I was diagnosed about 17 years ago hypothyroidism. I have been on LEVOTHYROXINE 112 MCG TABLET for a while now. I have an annual physical yearly and had my thryroid profile done this week, my TSH cascade came in at .11 std. range is .40-4.00 so it looks off, but it was last year too. T3 and T4 are within normal range. We'll see what my doctor recommends as I go tomorrow and I'll discuss my test results then. I always ask to have my blood work done before my annual physical so I can review results with my doctor during my visit. About the anxiety, depression, sleep problems and nervousness - Yes part of hypothyroidism over the years I was on an antidepressant, went off for at least a year and found my head/thoughts were not clear, anxious, nervous and sleeping awful...so I decided to go back on the antidepressant and I am very glad I did. My depression is gone, sleeping more soundly, my head is clear and my thoughts are there again I feel I am back on track, and my confidence is back. There is nothing worse than being in a meeting and losing your concentration. I am happy I decided to go back on a low dose antidepressant. I take CITALOPRAM (CELEXA) 20 MG TABLET, it's been about 6 weeks and I am doing great. I don't like to take drugs and don't want to talk you into an antidepressant, please talk to your doctor. It's not worth being depressed when you could be feeling so much better. It truly is about quality of life. Best to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.